Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Gaylord, MI
NWS Gaylord, MI issued this special weather statement at Jul 7, 2021, 11:10 AM EDT for Gladwin County, Michigan. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 11:10 AM EDT (15:10 UTC)
- Expired
- Jul 7, 2021, 11:45 AM EDT
- In force
- 35 min
- Issued by
- NWS Gaylord, MI
County Gladwin County, MI
The radar
The NCL Michigan radar (KAPX), 116 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1092 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
319
WWUS83 KAPX 071510
SPSAPX
Special Weather Statement
National Weather Service Gaylord MI
1110 AM EDT Wed Jul 7 2021
MIZ041-071545-
Gladwin-
1110 AM EDT Wed Jul 7 2021
...A THUNDERSTORM WILL AFFECT SOUTHERN GLADWIN COUNTY...
At 1109 AM EDT, a strong thunderstorm was located near Winegars,
moving east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will be near...
Winegars around 1115 AM EDT.
Wooden Shoe Village around 1120 AM EDT.
Rhodes around 1135 AM EDT.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4385 8451 4396 8453 4406 8418 4383 8416
4383 8423
TIME...MOT...LOC 1509Z 260DEG 24KT 4391 8442
$$
JZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this special weather statement went out at Jul 7, 9:46 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 7, 9:46 AM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
946 AM EDT Wed Jul 7 2021
.UPDATE...
Issued at 946 AM EDT Wed Jul 7 2021
Few changes needed. Soggy conditions continue across much of
northern lower MI. Better diurnal heating/destabilization is
restricted to the southern third of lower MI, well to our south.
Best chance for thunder here is along our southern border (M-55
and south). Meanwhile, much of eastern upper MI is precip-free,
though overcast. All of the above will be fairly persistent today,
though a touch of clearing could work into Chippewa Co (especially
north of M-28). Temps will go nowhere in the bulk of northern
lower MI, with a somewhat limited diurnal rise in the far se, and
in eastern upper MI.
&&
.NEAR TERM...(Today through Tonight)
Issued at 337 AM EDT Wed Jul 7 2021
...Damp...
High Impact Weather Potential...Marginal risk also for excessive
heavy rain.
Pattern Synopsis/Forecast...Main cold front is now just south of US-
10 and the winds in N Lower are turning ENE behind it. With the
southerly sag of the front, which will turn stationary during the
day. The rain has begun to subside with light rain expected through
the afternoon and into tonight. The models have the rain beginning
to move out of the forecast area, between 09z/Thu and 12z/Thu, as a
500 mb shortwave trough pushes into the region.
Main issues for the day with this, are position of the front through
the day, which could affect the qpf for the afternoon, if convection
can restart in N Lower.
Radar trends and the latest models look like they are in decent
agreement, except for maybe, the ECMWF which seems precipitation
heavy for the day, and starting out this morning. Blended the models
without the ECMWF, which while there is a bit of a corridor of rain
in N Lower along M-32, the amounts are less than they would be with
the ECMWF. With the cooler air present over the region, and the rain
to continue, there is a possibility that fog could be an issue, from
the cool air and the rain. So have added the possibilities for fog
through the afternoon, and especially tonight.
&&
.SHORT TERM...(Thursday through Friday)
Issued at 337 AM EDT Wed Jul 7 2021
...Dry end to the week, warming into the weekend...
High impact weather potential: Minimal
Pattern/Forecast: A series of shortwaves move across the Great Lakes
late week...but beyond Thursday morning none of them will have much
moisture to work with. At the surface Nrn Michigan will be between
weak low pressure moving into the lower Great Lakes and weakening
surface ridging through srn Ontario. On Thursday morning we'll still
have some lingering showers before drier air moves in from the
north. New rainfall totals through the day look low...Clouds should
persist through much of the day as moisture remains trapped under a
midlevel inversion. High temperatures remain cool on northeast
winds, with high's mainly in the mid 60's under clouds cover. Nudged
high temperatures down a bit from NBM given anomalously cool 850mb
temps. On Friday surface high pressure gets re-established across
the Upper Great Lakes, and drier air moving in decreases
clouds...allowing insolation to bump up afternoon highs back into
the normal range of mid 70s.
.LONG TERM...(Friday night through Tuesday)
Issued at 337 AM EDT Wed Jul 7 2021
High impact weather potential: Minimal
Guidance remains in agreement on advertising on a blocking pattern
through the weekend as shortwave energy sliding down through the nrn
Plains becomes a cut-off across the mid-Mississippi Valley. Ridging
remains steadfast across the southeast/mid-Atlantic, blocking
eastward progression of the cut-off low. Will likely have plenty of
dry time this weekend with surface ridging taking control of the
Great Lakes region. A lot of ensemble and deterministic guidance
leave us dry until Sunday night when moisture ahead of a surface low
finally pushes back into the Great Lakes. Temperatures remain
seasonable into early next week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 623 AM EDT Wed Jul 7 2021
A cold/stationary front is draped across lower Michigan this
morning, with cool, damp are north of it, and warm and humid
south. At 11z this morning, the front was roughly along the I-96
corridor with showers and areas of rain north of that, from
roughly US-10 north. The main concern for the day and into the
night will be the cool, damp air with the rain, able to continue
patchy fog, and low cigs. The front is likely to remain downstate,
with the cool air undercuts the warmer air. Model soundings show
small amounts of instability aloft, cool air near the sfc produces
a weak inversion, cutting off and sfc based instability. So while
there may be convective elements that stray north of M-55 today,
the likelihood of thunder is small. MBL could see a stray storm
(maybe even TVC), but it is unlikely. Otherwise, vsby restrictions
will fall to MVFR or IFR as fog forms with the rain and cool air.
CIGS will remain IFR with the moisture in the air, and the cool
air.
&&
.MARINE...
Issued at 337 AM EDT Wed Jul 7 2021
Today through Thursday night...Today, as the cold front sinks south
of a line from Ludington to Bad Axe the winds will veer to the ENE
during the day, and increase in speed, so that we get small craft
gusts, with the tighter pressure gradient. With the front holding
its place through the night tonight, it looks like the winds will
continue out of the ENE and remain quite gusty through the night. It
won't be until after 12z/Thu that the winds begin to diminish as the
gradient relaxes. High pressure looks to build into the forecast
area, Thursday night, allowing the winds to diminish even more
through 12z/Fri.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 10 AM EDT Thursday for LHZ345>349.
LM...SMALL CRAFT ADVISORY until 10 AM EDT Thursday for LMZ323-341-342-
344>346.
LS...NONE.
&&
UPDATE...JZ
NEAR TERM...JL
SHORT TERM...STJ
LONG TERM...STJ
AVIATION...JL
MARINE...JLHazardous weather outlook, Jul 7, 4:13 AM EDT, 6 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 413 AM EDT Wed Jul 7 2021 MIZ016>018-020>036-041-042-086>088-095>099-080815- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 413 AM EDT Wed Jul 7 2021 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. Thunderstorms are possible this afternoon, mainly south of M-72, but severe thunderstorms are not expected at this time. Locally heavy rain is possible today, which could produce ponding of water in low lying areas. The heaviest rain is expected near and south of M-72. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-080815- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 413 AM EDT Wed Jul 7 2021 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. Thunderstorms are possible this afternoon, but severe thunderstorms are not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
In the hours before
Special weather statement, Jul 7, 11:10 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Gaylord MI
1110 AM EDT Wed Jul 7 2021
MIZ041-071545-
Gladwin-
1110 AM EDT Wed Jul 7 2021
...A THUNDERSTORM WILL AFFECT SOUTHERN GLADWIN COUNTY...
At 1109 AM EDT, a strong thunderstorm was located near Winegars,
moving east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will be near...
Winegars around 1115 AM EDT.
Wooden Shoe Village around 1120 AM EDT.
Rhodes around 1135 AM EDT.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4385 8451 4396 8453 4406 8418 4383 8416
4383 8423
TIME...MOT...LOC 1509Z 260DEG 24KT 4391 8442
JZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:15 PM EDT | Small Craft Advisory | APX | 37 hr | |
| Jul 7, 6:11 PM EDT | Special Weather Statement | APX | Arenac, Gladwin | 94 min |
| Jul 7, 7:27 PM EDT | Special Weather Statement | APX | Arenac | 93 min |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.